Doctor insights on:
Hives On Joints
Chronic hives are:
In most cases of chronic hives, a cause is never clearly identified. In some cases, chronic hives may be related to an underlying autoimmune disorder, such as thyroid disease or lupus.
While the underlying cause of chronic hives is usually not identified, treatment can help with symptoms. For many people, antihistamine medications provide the best relief. ...Read more
I am taking Plaquinel for skin lupus. Will I be able to be in the sun okay? Or will it still cause hives, rash, joint pain, exhaustion? Thanks
Sun is dangerous: However, there is nothing special about the plaquinel that I am aware of. Protect your skin, wear a broad brim hat, cover your skin, to prevent skin cancer and early aging. You can get all the effects you asked about, but relating it to the sun would be unpredictable in my opinion ...Read more
Complicated: You have significant vit d deficiency and I would suggest that you take vitamin d3 instead of d2 and get another level in about 2 months to assess the status. Consider taking calcium supplement also. I have seen itchy skin lesions which subsided after adequate vitamin d3 supplement. You do need to check with your doctor and make sure that you don't have osteoporosis ...Read more
3-year old was on amoxicillin and clavulanate after a sore throat. She developed hives & swollen joints after10 days of antibiotics. What could it be?
This is most likely: An allergic reaction to the Augmentin (amox/clavulanate) that he was on. This is not uncommon and often occurs at the end of the treatment, or even once it's finished. You should also think about any other new exposures as possible causes. Viral illnesses can also cause this. You should definitely have his doctor check him and treat if indicated (sometimes antihistamine or steroid is used). ...Read more
Correct diagnosis: We don't have all the information's but there are some things they can link these two. Certain viral infections like hepatitis can be a cause. We need to know more about your general health. These may be two separate events that are not related at all. You need an evaluation to clarify these events. ...Read more
I have hives, joint aches, extreme coldness and fatigue....do I have an autoimmune disease? I am a 31 year old female who is extremely active
?: The symptoms you listed can just be due to viral illness, or a reaction to a medication you are on or received lately, or something else more common than an autoimmune disorder, given that you sound healthy otherwise, kindly visit your doctor, present your concerns, it is much easier to rule out an autoimmune disease than to confirm it, wish you wellness, ...Read more
Get it evaluated.: All of your symptoms suggest a significant inflammatory process. There are several disorders that could cause these issues. See a rheumatologist asap. ...Read more
I have hives joint pain short breath dry skin and hair tiredness some nausea confusion no concentration depression head aches. What could it be?
Tsh 1.45 ft4 1.2 fr3 3.3 I feel horrible though. Bald spots, weight gain, tired all the time, hives, joint and muscle pain, tingling in hands and fee?
Troubling: Constellation of symptoms! I wish we could offer more, but the possible explanations vary and depend on getting more of your history and testing results. You may benefit from a virtual consult from Health Tap. ...Read more
What to do if I have hives, swollen/painful joints, chest pain, fatigue, unexplained severe bruising?
See your doctor: This question, and the issues it might be are very complicated. You should see your doctor for evaluation. If this is an acute issue you might want to go to the emergency room at the hospital. ...Read more
I recently experienced, night sweats, hives, sore throat, chills, joint aches which came very suddenly one morning and is leaving quickly. What is this?
See below: Symptoms and concerns like these mandate a thorough evaluation by your doctor. Only after such an evaluation, which may include labs and radiographic examinations, can he/she let you know what's going on and how best to help you. ...Read more
My symptoms of fatigue, joint pain, hives, and more tend to flare up then go away. What does this mean?
It's called: Waxing and waning. Many, many things do this. It means that when it comes back. You are not over it. ...Read more
My son is 8 years old and has welts/hives that show up like scratches. He also have joint stiffness mainly in his hands.
If joint stiffness: Has lasted a week or more, his pediatrician will want to see him. You'll be asked if he has redness, swelling or pain in his joints, trouble opening & closing his hands or flexing & extending his fingers, fever, & other changes in his health. Spontaneous welts may be related if he has some type of childhood arthritis or his body is reacting to a virus or medication in that way. Have him checked. ...Read more
What if ANA positive, sm/rnp positive, sm negative and rnp negative with symptoms of joint pain/swelling/burning and hives?
Hey, I've had these hives that come and go since the beginning of october. Also muscle pain that comes and goes as well as joint pain. Please help.
Allergic: Medical consultation and formal allergy testing with a thorough exam should answer your issues. ...Read more
I have had itchy hives for about 6 months and drs give me prednisone and it goes away. I get joint and muscle pains with too. What could it be?
Well: If you had taken Prednisone in moderate doses for several months, then the bone pain may well be from the cortisone effect (bone loss). However it the pain occurred at the same time as the hives, I would be more concerned with an autoimmune process and would advise you to consult a rheumatologist. ...Read more
Is there a specific test to check for lupus? My mom has it. I get very swollen joints when I go in the sun also itchy rash/hives. I feel horrible!
Yes: But as with all illnesses, the test results need be interpreted along with the symptoms and physical findings. ...Read more
I'm taking 800mg Bactrim & experiencing fatigue, hives, back pain, shortness of breath, & joint pain in my wrist. Should I keep taking it?
If it is not helping you please stop taking it.
That said, you must contact your doctor and see what other medicines she/he will prescribe.
Should no longer be a problem! ...Read more
6 yr old boy small red rash all over looks like hives, now has fever of 103, joint pain, swelling & pain in eyes, rash changed and spread, what is it?
Go to ER: Please take your son to the hospital now. ...Read more
What causes finger joint pain, muscle soreness, fatigue, hives, bones hurt, nausea, and a dehydrated feeling?
I am experiencing leg pain, wrist pain, painful swollen joints bones hurt all over hives on legs arms hands and face fever with chills extreme fatig
Systemic illness: You need IMMEDIATE evaluation and possible treatment ...Read more
What explains a constant flushing, red/brown coloration of eyelids, weakness, fatigue, joint pain, facial outbreaks that resemble urticaria from sun?
Photosensitivity: These symptoms may be seen in systemic lupus. I recommend a consultation with a rheumatologist who will evaluate you and order the appropriate tests. If this is unrevealing and you are not taking any medications that can cause photosensitivity, consult a dermatologist to check the facial eruptions. ...Read more
+ana, postive 320 and anti ribosomal p antibodies. All other labwork is normal. Symptoms are photosenstivity, livedo reticularis, mouth sores.....?
See allergist and dermatologist: Your symptoms and clinical picture suggests to different diagnosis as -either simple allergic condition, or connective tissue disease, lupus erythrommatosus. You should be further investigated as blood test and may be skin biopsy may give clue to diagnosis. Avoid sun exposure, taking anti allergic medication and steroids may help. Consult the dermatologist ...Read more
I have sever hives which continued over 3 weeks so far. What might be the cause (s)? Would telfast or aerius antihistamine meds. Work? Which one better
Hives.: Books are written discussing the many causes of hives. The most common cause would be a reaction to a new medication or food. It is often very hard to find the precise cause without doing an elimination diet and or stopping the inciting medication. Hives can also be caused by viruses, airborne allergies, cold, heat, friction and internal disease. ...Read more
Depends: Hives can be acute and last less than 1 day- 1 week or they can be chronic lasting greater than 6 weeks. Acute hives often have a trigger- such as food, medication, bug bite, venom sting, or pet allergy. However, they can also coincide with infections and the cause may not be easy to identify. Hives that are chronic >6 weeks require evaluation by an allergist and often have no known cause. ...Read more
Well....: I think you mean to say will you keep getting hives "forever"? If you are clearly get hives when you come into contact some "offending agent" then every time you come into contact with it yes, you will get hives, and maybe worse. However, a lot of the time we are not able to determine why you get hives (or to what). See your dermatologist or allergist if it continues to be a problem. ...Read more